Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 75, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 3, 2009, 10:57 AM CDT for 4 counties in Mississippi. It was in force for 44 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 10:57 AM CDT (15:57 UTC)
- Expired
- May 3, 2009, 11:41 AM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jefferson Davis County, MS, Lawrence County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 11:07 AM CDT | TORNADO 1 | 3 N Clem, MS | NUMEROUS TREES WERE UPROOTED AND SNAPPED. A TRAVEL TRAILER WAS DESTROYED ALONG WITH SEVERAL CHICKEN HOUSES. SNAPPED TREES FELL ON A CHURCH AND DAMAGED THE ROOF. |
| May 3, 11:07 AM CDT | TORNADO | 3 N Clem, MS | NUMEROUS TREES WERE UPROOTED AND SNAPPED. A TRAVEL TRAILER WAS DESTROYED ALONG WITH SEVERAL CHICKEN HOUSES. SNAPPED TREES FELL ON A CHURCH AND DAMAGED THE ROOF. |
| May 3, 11:12 AM CDT | TSTM WND DMG | 3 Nw Mount Olive, MS | PATH OF DAMAGE NEAR THE SARATOGA COMMUNITY...WITH DAMAGE ALONG ROADS SUCH AS SARATOGA SHARON...ZIONELL AND JD HARRINGTON. 12 HOMES WITH MINOR DAMAGE...2 CHICKEN HOUSES DESTROYED...1 CHURCH WITH MINOR DAMAGE...AND TREES DOWN. RADAR INDICATED CIRCULATION WITH PO |
| May 3, 11:15 AM CDT | TSTM WND DMG | 3 S Magee, MS | A CHURCH WAS DAMAGED 3 MILES SOUTH OF MAGEE ON HIGHWAY 49 SOUTH. |
| May 3, 11:15 AM CDT | TSTM WND DMG | Magee, MS | SEVERAL TREES AND POWER LINES REPORTED DOWN ALONG HIGHWAY 49 BETWEEN THE CITIES OF MAGEE AND MOUNT OLIVE. |
| May 3, 11:20 AM CDT | HAIL 0.75 | Mize, MS | PENNY HAIL WAS REPORTED IN MIZE |
| May 3, 11:25 AM CDT | TSTM WND DMG | Mize, MS | TREE TOPS SNAPPED AND IN THE ROAD ALONG HIGHWAY 28 BETWEEN MIZE AND TAYLORSVILLE. |
| May 3, 11:25 AM CDT | TSTM WND DMG | Raleigh, MS | TREES DOWN ALONG HIGHWAY 35 |
| May 3, 11:25 AM CDT | TSTM WND DMG | Taylorsville, MS | LARGE TREE DOWN ALONG HIGHWAY 37 NEAR TAYLORSVILLE |
| May 3, 11:37 AM CDT | TORNADO 1 | 4 E Taylorsville, MS | EF1 TORNADO BEGAN 4 MILES EAST OF TAYLORSVILLE AND ENDED 1.7 MILES NORTHWEST OF STRINGER. MAX WINDS 100 MPH WITH PATH LENGTH OF 5.2 MILES AND WIDTH OF 0.2 MILES. CHICKEN HOUSE WAS DESTROYED AND ANOTHER DAMAGED. ROOF DAMAGE OCCURRED TO A MOBILE HOME AND A SHED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 031557
TORJAN
MSC065-077-127-129-031700-
/O.NEW.KJAN.TO.W.0075.090503T1557Z-090503T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
SMITH COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
NORTHEASTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL NOON CDT
* AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHIVERS
MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
CLEM AND MENDENHALL BY 1110 AM CDT...
MAGEE AND SANATORIUM BY 1115 AM CDT...
MARTINVILLE BY 1120 AM CDT...
TAYLORSVILLE AND RALEIGH BY 1135 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3176 9013 3177 9011 3179 9011 3180 9014
3182 9014 3215 8952 3182 8932 3181 8933
3178 8975 3171 8975 3164 9008
TIME...MOT...LOC 1557Z 251DEG 44KT 3176 8999
$$
OLB3 follow-up statements
000
WWUS54 KJAN 031616
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1116 AM CDT SUN MAY 3 2009
MSC065-077-127-129-031700-
/O.CON.KJAN.TO.W.0075.000000T0000Z-090503T1700Z/
SMITH MS-LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
1116 AM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
SOUTHEASTERN SIMPSON...NORTHWESTERN JEFFERSON DAVIS...NORTHEASTERN
LAWRENCE AND SMITH COUNTIES...
AT 1116 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR CLEM MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
MARTINVILLE BY 1125 AM CDT...
MIZE BY 1130 AM CDT...
TAYLORSVILLE BY 1135 AM CDT...
RALEIGH BY 1140 AM CDT...
BURNS BY 1145 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3176 9013 3177 9011 3179 9011 3180 9014
3182 9014 3215 8952 3182 8932 3181 8933
3178 8975 3171 8975 3164 9008
TIME...MOT...LOC 1616Z 234DEG 36KT 3179 8971
$$
OLB000
WWUS54 KJAN 031631
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1131 AM CDT SUN MAY 3 2009
MSC065-077-127-031642-
/O.CAN.KJAN.TO.W.0075.000000T0000Z-090503T1700Z/
LAWRENCE MS-JEFFERSON DAVIS MS-SIMPSON MS-
1131 AM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR SOUTHEASTERN SIMPSON...NORTHWESTERN
JEFFERSON DAVIS AND NORTHEASTERN LAWRENCE COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3203 8965 3203 8966 3206 8966 3206 8969
3215 8952 3182 8932 3181 8933 3179 8965
TIME...MOT...LOC 1632Z 234DEG 36KT 3188 8956
$$
MSC129-031700-
/O.CON.KJAN.TO.W.0075.000000T0000Z-090503T1700Z/
SMITH MS-
1131 AM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR SMITH
COUNTY...
AT 1132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR MIZE MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
TAYLORSVILLE BY 1140 AM CDT...
RALEIGH BY 1145 AM CDT...
BURNS BY 1150 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3203 8965 3203 8966 3206 8966 3206 8969
3215 8952 3182 8932 3181 8933 3179 8965
TIME...MOT...LOC 1632Z 234DEG 36KT 3188 8956
$$000
WWUS54 KJAN 031641
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1141 AM CDT SUN MAY 3 2009
MSC129-031651-
/O.CAN.KJAN.TO.W.0075.000000T0000Z-090503T1700Z/
SMITH MS-
1141 AM CDT SUN MAY 3 2009
...THE TORNADO WARNING FOR SMITH COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3203 8965 3203 8966 3206 8966 3206 8969
3215 8952 3182 8932 3181 8933 3179 8965
TIME...MOT...LOC 1641Z 234DEG 36KT 3193 8948
$$
OLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 4:09 AM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, May 3, 4:09 AM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT SUN MAY 3 2009
.SHORT TERM...TODAY AND TONIGHT...MOST OF THE THUNDERSTORM ACTIVITY
HAS DIMINISHED THIS MORNING OVER THE ARKLAMISS...BUT ANOTHER ROUND
IS DEVELOPING TO OUR WEST AND SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN MOVE INTO THE AREA EARLY THIS MORNING. CURRENTLY THE SURFACE
BOUNDARY EXTENDS FROM WESTERN TENNESSEE THROUGH SOUTHERN ARKANSAS
INTO NORTHEAST TEXAS. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE
SOUTH THROUGH THE MORNING AND WILL EXTEND ACROSS NORTHERN
MISSISSIPPI INTO NORTHERN LOUISIANA BY MIDDAY. MOISTURE WILL NOT BE
A PROBLEM TODAY WITH PWATS RANGING FROM 1.8 TO 2.0 INCHES THIS
AFTERNOON. THIS WILL COMBINE WITH A VERY UNSTABLE AIRMASS AND STRONG
SHEAR LATE THIS MORNING INTO THE AFTERNOON HOURS. THE GFS INDICATES
1500-2000 J/KG OF ML CAPE THIS AFTERNOON ALONG WITH H700-H500 LAPSE
RATES NEAR 7.0 C/KM. CURRENTLY IT LOOKS LIKE AT LEAST 2 ROUNDS OF
SEVERE STORMS WILL MOVE THROUGH PORTIONS OF THE AREA WITH BOWING
SEGMENTS. THE FIRST LINE OF STORMS WILL MOVE THROUGH THIS MORNING
AND ANOTHER ONE WILL MOVE THROUGH THIS AFTERNOON. TORNADOES WILL BE
POSSIBLE ALONG WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY RISK.
ABOUT THE NORTHERN ONE-THIRD OF OUR AREA HAS RECEIVED AROUND 2-4
INCHES OF RAINFALL OVER THE PAST 12 HOURS OR SO AND THE MODELS
INDICATE THAT ANTHER 2-4 INCHES AND ISOLATED HIGHER AMOUNTS WILL
FALL TODAY OVER THESE SAME AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR
THESE AREAS.
THE COLD FRONT WILL CONTINUE TO DROP ACROSS THE AREA THIS EVENING
THROUGH THE OVERNIGHT AREAS AND THIS WILL SHIFT THE FOCUS OF THE
SEVERE STORMS FURTHER SOUTH TONIGHT.
STUCK CLOSE TO MAV TEMPERATURE GUIDANCE THROUGH THE PERIOD...BUT DID
RAISE POPS ABOVE GUIDANCE TODAY FOR AREAS ALONG AND NORTH OF THE
NATCHEZ TRACE. MOST OF THE AREA WILL SEE RAINFALL TODAY...BUT THE
SOUTHEASTERN AREAS WILL REMAIN CAPPED THROUGH THE AFTERNOON BEFORE
BREAKING THIS EVENING AS THE FRONT PUSHES FURTHER TO THE SOUTH./15/
.LONG TERM...MONDAY THROUGH NEXT SUNDAY...SHOWERS AND THUNDERSTORMS
WILL BEGIN COMING TO AN END ACROSS THE FORECAST AREA FROM NORTHWEST
TO SOUTHEAST THROUGH THE DAY MONDAY. BY MONDAY EVENING...WHATS
LEFT OF THE ACTIVITY WILL BE CONFINED TO PORTIONS OF MAINLY
SOUTHEAST MISSISSIPPI...WITH RAIN CHANCES FINALLY COMING TO AN END
LATE MONDAY EVENING. THROUGH THE NIGHT AND INTO TUESDAY...HIGH
PRESSURE WILL QUICKLY BUILD EAST INTO AND THROUGH THE REGION
ALLOWING SOME SLIGHTLY DRIER CONDITIONS TO EXIST THROUGH AT LEAST
MID WEEK.
BY LATE TUESDAY NIGHT INTO WEDNESDAY...WITH THE REGION NOW UNDER
MORE OF A QUASI-ZONAL FLOW ALOFT WITH A RATHER WEAK TROUGH AXIS NEAR
THE AREA...A SERIES OF UPPER LEVEL DISTURBANCES WILL BEGIN TO MAKE A
RUN ON THE FORECAST AREA ALLOWING RAIN CHANCES...GENERALLY ON THE
ORDER OF 20-40%...TO AGAIN EXIST ACROSS THE REGION THROUGH FRIDAY.
BOTH TEMPERATURES AND MOISTURE DURING THIS TIME WILL ALSO BE ON THE
INCREASE.
HIGH PRESSURE AT THE SURFACE THOUGH WILL WEDGE ITSELF INTO THE
REGION FROM THE EAST THROUGH THIS TIME. AS THEY MOVE ACROSS THE
AREA...EACH OF THESE DISTURBANCES WILL TRY TO SEND AN ASSOCIATED
SURFACE BOUNDARY INTO THE AREA...BUT WITH LITTLE TO NO AVAIL AS THE
BEFORE MENTIONED SURFACE HIGH HANGS TOUGH OVER THE AREA.
THE SURFACE HIGH WILL WEAKEN ENOUGH BY LATE FRIDAY NIGHT INTO EARLY
SATURDAY...TO ALLOW A WEAK FRONT TO PUSH THROUGH THE AREA. BEHIND
THIS FRONT...HIGH PRESSURE AT THE SURFACE...WITH STRONG RIDGING
ALOFT...WILL BUILD INTO THE LOWER MISSISSIPPI RIVER VALLEY FOR THE
REMAINDER OF THE WEEKEND BRINGING AN END TO RAIN CHANCES ACROSS THE
AREA. /19/
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE NORTH WILL
CONTINUE TO IMPACT GLH/GWO/GTR THIS MORNING. WHILE ISOLATED SHOWERS
AND STORMS WILL BE POSSIBLE ACROSS CENTRAL PORTIONS OF THE
AREA...KJAN AND KMEI...DURING THE FIRST HALF PART OF THE
MORNING...BUT BECOME MORE SCATTERED IN NATURE THROUGH THE MID AND
LATE MORNING HOURS. FREQUENT LIGHTING...WIND GUSTS APPROACHING 50
KNOTS...AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER
STORMS.
AS WE MOVE INTO THE AFTERNOON HOURS...ANOTHER COMPLEX OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AS WELL AS PRODUCE
VERY HEAVY RAINFALL...IS EXPECTED TO MOVE EAST ACROSS THE AREA AS A
BOUNDARY CONTINUES TO SLOWLY SINK SOUTHWARD THROUGH THE REGION.
THEN THROUGH THE OVERNIGHT HOURS TONIGHT...MUCH OF THE STRONGER TO
SEVERE ACTIVITY WILL BEGIN TO COME TO AN END...BUT SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE RATHER WIDESPREAD ACROSS THE AREA
AS AGAIN THE PREVIOUS MENTIONED FRONT MAKES ITS TREK THROUGH THE
REGION. AS A RESULT...LOOK FOR MAINLY MVFR CONDITIONS TO PREVAIL AT
ALL SITES OVER THE NEXT 24 HOURS. HOWEVER...IFR TO LOCALLY LIFR
FLIGHT CONDITIONS WILL BE LIKELY AT SITES WHERE CONVECTION IS
OBSERVED DURING THE FORECAST PERIOD. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 65 76 59 / 100 80 39 10
MERIDIAN 82 65 77 57 / 65 94 57 13
VICKSBURG 79 65 78 58 / 100 67 25 9
HATTIESBURG 86 69 81 62 / 34 88 55 10
NATCHEZ 81 66 75 59 / 83 57 27 8
GREENVILLE 73 61 74 56 / 100 43 17 10
GREENWOOD 76 61 74 56 / 100 60 27 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR MSZ018-019-025>037-040>042.
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR LAZ007>009.
AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR ARZ074-075.
&&
15/19Hazardous weather outlook, May 3, 7:13 AM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 713 AM CDT SUN MAY 3 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON HOURS BEFORE SHIFTING TO THE SOUTH THIS EVENING. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION TO THE SEVERE STORMS...HEAVY RAINFALL WILL PRODUCE FLASH FLOODING AS THE STORMS CONTINUE TO TRAIN OVER THE SAME AREAS THAT RECEIVED ANYWHERE FROM 2 TO 4 INCHES IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON HOURS. LAZ015-016-023>026-MSZ038-039-043>055-059>061-041015- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON HOURS. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON HOURS. MSZ056>058-062>066-072>074-041015- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO THE EVENING HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM MOVING ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE EVENING HOURS BEFORE WEAKENING AND MOVING TO THE EAST. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, May 3, 8:02 AM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 1 S SINGLETON 32.87N 89.54W
05/03/2009 LEAKE MS PUBLIC
TREES DOWN JUST SOUTH OF SINGLETON ON HIGHWAY 35.
&&
19Local storm report, May 3, 9:48 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL NATCHEZ 31.55N 91.39W
05/03/2009 E0.25 INCH ADAMS MS BROADCAST MEDIA
PEA SIZED HAIL REPORTED IN NATCHEZ.
&&
MMELocal storm report, May 3, 9:52 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL NATCHEZ 31.55N 91.39W
05/03/2009 E0.75 INCH ADAMS MS EMERGENCY MNGR
PENNY HAIL REPORTED IN NATCHEZ
0951 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
05/03/2009 ADAMS MS EMERGENCY MNGR
TREES DOWN AND SOME DAMAGE TO STRUCTURES IN NATCHEZ. SHED
LOST ITS ROOF.
&&
JCULINLocal storm report, May 3, 10:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1025 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 AM TSTM WND DMG 5 W VIDALIA 31.57N 91.53W
05/03/2009 CONCORDIA LA EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN BETWEEN VIDALIA AND
FERRIDAY.
0945 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
05/03/2009 ADAMS MS PUBLIC
6 OR 7 POWERPOLES DOWN AND SEVERAL TREES DOWN ALONG NORTH
PALESTINE ROAD.
0945 AM HAIL NATCHEZ 31.55N 91.39W
05/03/2009 E0.75 INCH ADAMS MS PUBLIC
PENNY HAIL REPORTED ALONG NORTH PALESTINE ROAD.
0954 AM HAIL NATCHEZ 31.55N 91.39W
05/03/2009 E1.00 INCH ADAMS MS EMERGENCY MNGR
LOTS OF QUARTER SIZE HAIL
0954 AM TSTM WND DMG NATCHEZ 31.55N 91.39W
05/03/2009 ADAMS MS EMERGENCY MNGR
TREES DOWN COUNTYWIDE WITH SOME DAMAGE BEING REPORTED TO
STRUCTURES.
1006 AM HAIL 2 SE ROXIE 31.48N 91.04W
05/03/2009 E1.00 INCH FRANKLIN MS EMERGENCY MNGR
&&
JCULINLocal storm report, May 3, 10:32 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1032 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 3 SW LITTLE YAZOO 32.68N 90.41W
05/03/2009 YAZOO MS EMERGENCY MNGR
TREE DEBRIS IN YARD, SKIRTING FROM MOBILE HOME IN YARD
SIDING OF A MOBILE HOME BULDGED OUT AND TREE ON A
WORKSHOP.
&&
JCULINLocal storm report, May 3, 10:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM TSTM WND DMG 3 SW LITTLE YAZOO 32.68N 90.41W
05/03/2009 YAZOO MS EMERGENCY MNGR
TREE DEBRIS IN YARD, SKIRTING FROM MOBILE HOME IN YARD
SIDING OF A MOBILE HOME BULDGED OUT AND TREE ON A
WORKSHOP. THIS OCCURRED ALONG ANDING OIL CITY ROAD. SIGNS
OF TREES BEING TWISTED WAS PRESENT.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 39 min |
| May 2, 7:08 PM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| May 2, 7:13 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| May 2, 7:21 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 54 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 51 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| May 2, 7:44 PM CDT | Tornado Warning | JAN | Attala | 31 min |
| May 2, 8:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 58 min |
| May 2, 8:16 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 44 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| May 2, 8:36 PM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| May 2, 8:55 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| May 2, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| May 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Winston | 26 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 41 min |
| May 2, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Warren, Yazoo | 23 min |
| May 3, 4:02 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 12 more | 11 hr |
| May 3, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| May 3, 6:50 AM CDT | Tornado Warning | JAN | Leake, Madison | 36 min |
| May 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more | 45 min |
| May 3, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| May 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 61 min |
| May 3, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| May 3, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 66 min |
| May 3, 9:19 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson, Warren | 56 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 65 min |
| May 3, 10:04 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| May 3, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 63 min |
| May 3, 10:18 AM CDT | River Flood Warning | JAN | Clay | 48 hr |
| May 3, 10:23 AM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
| May 3, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 59 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| May 3, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 65 min |
| May 3, 11:21 AM CDT | Areal Flood Warning | JAN | Bolivar, Carroll, Grenada, Leflore, Montgomery, Sunflower and 1 more | 4 hr |
| May 3, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| May 3, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| May 3, 11:37 AM CDT | Tornado Warning | JAN | Jasper | 38 min |
| May 3, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| May 3, 12:03 PM CDT | Tornado Warning | JAN | Clarke | 31 min |
| May 3, 12:19 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 2 hr |
| May 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 21 min |
| May 3, 12:29 PM CDT | Areal Flood Warning | JAN | Clay, Lowndes, Webster | 12 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Neshoba | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Attala | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Leake | 9 hr |
| May 3, 1:26 PM CDT | Areal Flood Warning | JAN | Holmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.